Submit a question to our community and get an answer from real people.
Submit

What happens when you take too much Benadryl? (3 TABLESPOONS for 80 pounds)

I'm quite small and am about 82 pounds in weight. My stupid panicking nurse gave me 3 TABLEspoons instead TEAspoons at school. At first, I didn't understand what was happening but soon I became extremely drowsy, then dizzy, then confused, and THEN I was fighting just to keep from falling asleep (or passing out; I was practically drunk so I didn't know the difference.) My vision was blurry and sometimes things off to the side were very bright. Every time I blinked, I'd feel like I would just like to know how close I may have been to passing out so I know in the future what to do if a retarded psycho ever gives me too much Benadryl.

Report as
This user is an Ask Community moderator.
This user is an Ask Community moderator.

Benadryl in general will make most people very tired and sleepy, so I can imagine in a 3x dosage you'd be very tired. I am not a Dr, but I know the doses of Benadryl can vary greatly, and I'd think that the amount you took would be ok, as in.. not have long lasting effects, but not ok on purpose. I'd definitely ask a Pharmacist or Dr though for their knowledgable opinion.

Helpful (1) Fun Thanks for voting Comments (0)
Report as
Add a comment...

It will make you very drowsy expect to have a very restful sleep and don't be surprised if u have strange dreams. Benadryl does that to me no matter how much I take

Helpful (1) Fun Thanks for voting Comments (2)
Report as
It can give me weird dreams. I don't find my sleep to be restful though. Usually the more I take the less rest I get, because anti-hystamines can decrease delta sleep.
Report as
last night i dreamed of my best friend being a giant baby jesus in a giant coloseium, the whole place was black and white except for me and big baby jesus. but not only that ,i was a colorful horse running in a figure-8 . i ran into a nother horse and then i looked up to see baby jesus was in this floating city and distroying it........i think this is telling me to stop taking the medicine, if any one can tell me if i take two benedryl, my body weight, over a ong period of time every night is dangerous.
Report as
Add a comment...

Nothing i give it to my child every night dr orders

Helpful Fun Thanks for voting Comments (1)
Report as
Your doc doesn't recommend 3 Tbsp's does he?
Report as
Add a comment...

I take the pill form as a sleeping aid. (It's the same active ingredient as Unisom.) I take roughly 125 mg each night. Your dose should be about 100 mg if it was regular strength. So that is not a dangerous dose for the average adult. (I realise you are likely a teen.) Not dangerous doesn't mean safe or recommended though. Your reaction is quite typical even of low doses in people who don't usually take it. As long as you 1) don't have an allergic reaction to it or 2) your heart or breathing rate slows too quickly; then a one-time overdose shouldn't have any long term effects. If you need to go to the nurse's office to sleep for 4-8 hours, that would not be uncommon either.

Helpful Fun Thanks for voting Comments (2)
Report as
Yes, I'm 13. I'm used to accidental allergic reactions maybe once every 6 months (I'm allergic to tree nuts), and I'm very calm about it when I need my Benadryl. My mom says a lot of my confusion and dizziness could have been my heart rate slowing and my brain slowing to a point of confusion or carelessness.
Report as
I don't know about a slowing heart rate. Often times an OD on Benadryl will increase the heart rate, but possibly a lower dose of an OD will lower it. It does dehydrate you though. "Cloudy headness" is very common due to dehydration and a lower oxygen count in your blood, as are vertigo-like symptoms (dizziness without cause associated with ear infections). If I wake up after a large dose, I usually use a cane to prevent falling. The best, possibly only, treatment is lots of water (probably half a gallon in an hour) to flush your system. I don't get confused until I fall asleep and then am woken up, but I do get very sensitive to light and sound and sometimes touch. People who have not built up a tolerance often report a half-dose making them sleepy for 12-24 hours.
Report as
Add a comment...
californiared2

it might make you fall asleep extremely quickly, & unexpectedly, so if you ever get too much again make sure you get somewhere you can crash

Helpful Fun Thanks for voting Comments (0)
Report as
Add a comment...

I'm small to and took the recommended 2 pills...omg! I woke up in bed half a day later fully dressed (even wearing knee high boots), there was a mystery cooler in my den full of goat cheese and ground turkey...NO memory of what happened. Some of it came back to me later that evening but there are still huge blanks...weird. I haven't taken Benadryl since!

Helpful Fun Thanks for voting Comments (1)
Report as
This sounds like a reaction to Ambien
Report as
Add a comment...

You will be fine. You are drowsy and have a loss of motor skills because the medication blocks a portion of your central nervous system. It works fast and can have 12+ hours of effect. After a nights sleep you will be right as rain.

Helpful Fun Thanks for voting Comments (0)
Report as
Add a comment...
Do you have an answer?
Answer this question...
Did you mean?
Login or Join the Community to answer
Popular Searches